New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

jeny477
New Member


Date Joined Sep 2006
Total Posts : 1
   Posted 9/28/2006 8:44 AM (GMT -7)   
I am new here and I have never been on an antidepressent before, I am scared to take it. I have a history of bi polar in my family. I am not bi polar that I know of. I suffer from panic attacks, anxiety and depression. I would like to know if this medication really works, when I should take it and also know it is safe. I am a very parinoid person afraid to die young. I did try welbutrin before and that didn't work for me it made me feel worse. I would like some advise.
Thank you
J

CounterClockwise
Veteran Member


Date Joined Jul 2006
Total Posts : 1529
   Posted 9/28/2006 12:22 PM (GMT -7)   
Hi Jeny,

Welcome to HW! -- So glad you found us: you'd be amazed how many people have worried about just this issue :)

The main thing to remember is that different meds work differently for different people: some people have had amazing success from this med, and others have found it unhelpful or have had strange side effects. -- I'm sure you'll hear from both sides! The thing to remember is to monitor things -- especially after the first couple of weeks as many meds have side effects to begin with that are very short term (1-2 weeks, sometimes less) and you don't want to give up at the first sign. For instance, I take citalopram, and the first few days I feel very queasy and spaced-out (actually, that in itself is a blessing after all the anxiety and depression), but then it clears up and the med does wonders for me -- returns me to my usual self.

Also, I had taken other meds before that didn't work for me but have done for many others on these boards. As I say, different meds for different folks -- a bit of trial and error at times! But when you find the right one, you'll know -- and the great hting is that this one could be it. Be brave and try it: after all, you can always come off it again if it's not helping. (I'm pretty paranoid myself when I'm off meds, so this message is a sure sign that mine are working!!!)

Let us know how you go hun.

Rosie x
********************

People are not like fish: they do not work well battered.

When I'm not in my right mind, my left mind gets pretty crowded...

********************

 
Co-Moderator, Bipolar Forum


jades75
Regular Member


Date Joined May 2006
Total Posts : 52
   Posted 9/29/2006 12:10 AM (GMT -7)   
Hi, Jeny
I'm taking Paxil 25 cr - Xanax 0.5. Paxil has worked for me. At the very beginning, my dr. prescribed Paxil 30 mg., plus three dosis of Xanax daily. Xanax made so relaxed and sleepy, which was a blessing for me. At least the anxiety was gone and my sadness was slowly being "lifted". about year ago, my dr. switched from Paxil to Effexor. I took Effexor for about four months, but my anxiety started to be an "issue" for me again. So currently I'm back to taking Paxil. Give this med. a chance. One of my side effects.....chocolate ice cream.

nash123
Regular Member


Date Joined Sep 2006
Total Posts : 20
   Posted 9/29/2006 9:21 AM (GMT -7)   
narkotic it's a not a exit, first you will be take a antidepresant, then you may go to gerain, or samthing else, why you have a depression? what problem do you have?

Post Edited By Moderator (els) : 9/29/2006 3:00:35 PM (GMT-6)


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/29/2006 2:08 PM (GMT -7)   

Nash, Your right when you say that narcotics are not an exit...however, Xanax is not a narcotic drug...it is a controlled drug and can be addictive in some people.  There are many who do have to take Xanax to control or manage anxiety and panic attacks (I am one of them).  Without these type of medications a lot of people who have these types of disorders wouldn’t be able to function on a day to day basis.  So, I don’t agree that these medications which are prescribed by physicians lead to bigger drug addictions as you indicated in your post.  Especially not to elicit street drugs.


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 9/29/2006 2:13 PM (GMT -7)   

Hi Jeny, I am adding my welcome to you.  Paxil is a very effective antidepressant and has helped a lot of people with Major Depression and Anxiety.  As Rosie stated, all meds work differently for everyone so it is hard to tell what will work and what wont.  I too have been through the trial and error period with antidepressants.  I havent ever been on Paxil but my dad has been taking it for about 5 years and does very well on it.  The only way you will ever know if it is going to help is to try it.  It is scary taking medications but sometimes the benefits are well worth it.  Please do keep in touch and let us know how your doing...take care


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


Butterfly225
Regular Member


Date Joined Jul 2006
Total Posts : 23
   Posted 9/30/2006 5:42 PM (GMT -7)   
Hi Jeny,
 
Welcome to the forum. I am currently on Paxil and have been on it since the end of June.  So far, it has worked pretty well. Majority of the time I am pretty good. My anxiety has really really diminished.  I haven't had a panic attack yet.  It took around a month for the meds to start taking effect, but once they did, I knew it.  I was good for the first couple of days on the mediciation, but for about 2 days within the first week of it I felt Extremely Down.  I went to the doctor and they said for the medication its normal to feel that way right in the beginning for a very short period of time. But after a while I began to feel better.  For about a month I had some trouble sleeping (waking up between the hours of 5-9, but this could have been because I was used to getting up for my internship at that time, and also waking up to go to the bathroom a lot).  Both of those side effects went away and I am sleeping very soundly now.  I put on a little weight too, which sucks.  But my mom said it best "Take the extra pounds if it makes you feel better,more relaxed, and happy).  I am on a low dose of Paxil CR (12 mg) but I think I am going to ask my doctor to raise it a bit.  If you ever need to talk this is a great place to come to.  This website kept me going for a while because the people here understand what others normally dont.  So use it as much as needed.
 
Good Luck and feel better.  If you ever have any questions about the medication don't hesitate to ask :-)
 
-B

Post Edited (Butterfly225) : 9/30/2006 6:45:21 PM (GMT-6)


Maude
New Member


Date Joined Oct 2006
Total Posts : 18
   Posted 10/2/2006 4:30 AM (GMT -7)   
Hello Everyone!  I'm new here, just started taking paxil, and have a few questions.  I've been taking paxil for about six weeks for panic, and I have been experiencing tremor, muscle weakness, and just a general loss of coordination.  Also I have been sleeping a lot more than usual and, this one I'm not so sure is related, have a terrible case of writer's block.  On the plus side,  I feel much better mentally and except for two panic attacks have been free of panic symptoms.  I was on the site and noticing the sort of thing most peole experience as side affects and none of them were similar to my symptoms.  I've moved a lot in the past four months (Pennsylvania to California to Poland) so I have neither a GP or psychologist to talk about this to.  I was considering just stopping taking the paxil altogether, but I read on here that it can have some pretty serious withdraw symptoms.  Have any of you experienced similar side effects to mine?

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 10/2/2006 4:55 AM (GMT -7)   

Hi Maude, Welcome to Healing Well forum we are happy to have you join us here. Wow! you have had quite a move. Paxil is a very effective medication for panic disorder and I am glad to hear that it has helped relieve some of those symptoms for you...but you may want to find a physician to assess your recent side effects that your having. Tremor and muscle weakness are listed as adverse effects of Paxil according to Mosby's Drug Guide. Yes, there are very serious withdraw symptoms associated to stopping the medication as are any antidepressant and this should be done with doctor supervision.

I know nothing of the healthcare system in Poland...but perhaps your prescribing doctor would be open to talking to you about it if you gave him/her a call?


Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 02, 2016 5:37 PM (GMT -7)
There are a total of 2,731,855 posts in 300,973 threads.
View Active Threads


Who's Online
This forum has 151131 registered members. Please welcome our newest member, veris.
278 Guest(s), 8 Registered Member(s) are currently online.  Details
Krimpet 🍔, YinYanger, Helgramite, Michael_T, Xmaslover, Girlie, London Lurker, julymorning


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer